MAUDE Adverse Event Report: CONVATEC LTD AQUACEL AG+ RIBBON WSF; DRESSING, WOUND, DRUG

CONVATEC LTD AQUACEL AG+ RIBBON WSF; DRESSING, WOUND, DRUG
Model Number 413570
Medical Device Problem Codes Delivered as Unsterile Product (1421); Unsealed Device Packaging (1444); Packaging Problem (3007)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported by the nurse that the product was sticking out of the end of the peel-back end of package before opening.Also, appeared that an extra piece was sealed partially in/out of the package.Photographs depicting the issue were received from the complainant.
 
Additional Manufacturer Narrative
E1: (b)(6).Based on the available information, this event is deemed to be a reportable malfunction.A batch record review was completed, and no discrepancies were found.All seal integrity tests completed throughout the batch manufacture were satisfactory.Aquacel ag+ wsf 1x45cm (1x5pk)ster eur was manufactured under systems applications and products in data processing (sap) code 1708336 and manufacturing lot number 3a03213 on 27 january 2023.This date is reflected as the start date if the batch, with the batch completed on 31 january 2023.This differs from dated in systems applications and products in data processing (sap), which identifies the batch manufacture date as 05 february 2023.This is the date the batch was released following the sterilization.Lot # 3a03213 was sterilized under run and released on review of results of sterilization provided by sterilization company steris.All of the results were within specification and products were released.No nonconformity was identified during the manufacturing process of lot 3a03213.This was the only complaint for the affected lot registered within database.Three photographs were received for this issue and have been evaluated in accordance with work instruction (wi).The photographs confirm the product, lot and expected complaint issue where a single open sachet can be seen.The open sachet contains a folded ribbon dressing which is caught in the seal and has discoloration identifying where it has been heat sealed into the sachet seal.A corrective and preventive actions (capa) has been raised recently for an open seal identified on a batch produced on the same manufacturing line (universal line).The investigation identified that the flipper cylinder on the line slowed down as fibre was catching pusher on the upstroke.The sensor guides were not lined up and first fold position and symmetry by moving securing clamps holding the reed switches.The process instruction for the line (pi12-028 v35.0) did not give adequate instructions for the set up of the cylinder fold sensors.It was also identified that operators were not trained against the pi12-028 or the standards of acceptability (wi-0521 v2.0).There have been no previous complaints for dressing in seal from the universal manufacturing line, and it was not appropriate to raise a new corrective and preventive actions (capa) while the corrective and preventive actions (capa) already open still has open actions being implemented.As no complaints have previously been received, the complaints per million (cpm) for this product and malfunction is zero, so would not have required a corrective and preventive actions (capa), and the occurrence is also below acceptable quality level (aqls).The implementation dates will be noted and any further complaints checked against those dates.This issue will be monitored through the post market product monitoring review process, standard operating procedure (sop).To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number: reporting site: 1049092.Manufacturing site: 1000317571.

Brand Name
AQUACEL AG+ RIBBON WSF
Common Device Name
DRESSING, WOUND, DRUG
Manufacturer (Section D)
CONVATEC LTD
first avenue
deeside industrial park
deeside, flintshire CH5 2 NU
UK  CH5 2NU
Manufacturer (Section G)
CONVATEC LTD
first avenue
deeside industrial park
deeside, flintshire CH5 2 NU
UK   CH5 2NU
Manufacturer Contact
pamela meadows
7815 national service road
suite 600
greensboro, NC 
3365424679
MDR Report Key17884845
Report Number1000317571-2023-00215
Device Sequence Number6880823
Product Code FRO
UDI-Device Identifier00768455132058
UDI-Public00768455132058
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 09/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/01/2025
Device Model Number413570
Device Lot Number3A03213
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/11/2023
Initial Report FDA Received Date10/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/05/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown